MAUDE Adverse Event Report: SYNTHES GMBH BENDING TEMPLATE FOR 3.5MM LOW PROFILE RECON J-PL/16 HOLES

SYNTHES GMBH BENDING TEMPLATE FOR 3.5MM LOW PROFILE RECON J-PL/16 HOLES
Catalog Number 03.100.035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E1: initial reporter is j&j company representative.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that bend-templ f/lowprofile3.5 reco-j-pl 16h was broken across the four hole, the broken surface was observed to be bent in both direction.Fragment was received for evaluation.No other issues were identified.Per the pelvic implants and instruments surgical technique guide precautions: reverse bending or use of the incorrect instrumentation for bending may weaken the plate and lead to premature plate failure (e.G.Breakage).Do not bend the plate beyond what is required to match the anatomy.A dimensional inspection for the bend-templ f/lowprofile3.5 reco-j-pl 16h was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the bend-templ f/lowprofile3.5 reco-j-pl 16h would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history a manufacturing record evaluation was performed for the finished device product code:03.100.035.Lot no:2349p25.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 13-jan-2023.Manufacturing site: jabil bettlach.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an orif surgery for a fracture of the right coxal bone.The template broke off in the 4th hole from proximal.(03.100.035).The surgery was completed successfully with no surgical delay.Patient was listed as stable.This report is for one bending template for 3.5mm low profile recon j-pl/16 holes for (b)(4).

Brand Name
BENDING TEMPLATE FOR 3.5MM LOW PROFILE RECON J-PL/16 HOLES
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
JABIL BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19268011
Report Number8030965-2024-05968
Device Sequence Number17891704
Product Code HWT
UDI-Device Identifier10886982070845
UDI-Public(01)10886982070845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.035
Device Lot Number2349P25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA
Patient SexUnknown